CSN Login
Members Online: 23

UPDATE: INVASIVE LOBULAR CANCER & 'DID YOU OPT OUT OF RADIATION?'

mopar
Posts: 1950
Joined: May 2003

To everyone who was so kind to respond to me previous posts, I thought I would update all of you.

I saw my surgeon yesterday for a post op checkup.  Surgery was last week, and the pathology came back with clear borders and no lymph node involvement!  I can't tell you how happy we are.  Now, they will do the oncatype testing on the tumor to check for possible chemotherapy as an option.  My surgeon seems pretty confident that it will be 'low', and not particularly responsive to chemo, as that is the common result for ILC.

So, I will see the oncologist to get those results (hopefully in a couple of weeks).  If we don't need to discuss chemotherapy, I will then see the radiation oncologist to set up a schedule of treatments.  After radiation is complete, I will be given an aromatase inhibitor to use once daily, for 5 years.

So, I still have a little bit ahead of me.  Thank you to everyone for your help.  I am healing well, and grateful to have had such a good pathology report.  Taking one day at a time, and feeling very BLESSED!

(((HUGS))) and Prayers to you all!

Monika

 

CypressCynthia's picture
CypressCynthia
Posts: 3953
Joined: Oct 2009

Thank you for your update Monika.  I often wonder if, in the case of my little sister, it wouldn't have been better to have skipped chemo and just opted for the tamoxifen (she was premenopausal) and radiation.  She was the one who had a local recurrence after chemo and no radiation.  She ended up with radiation anyway.  She is now on femara (an aromatase inhibitor) and has been on it for many years.  With my Stage 4 situation, she is reluctant to stop it and her oncologist agrees. 

Keep us posted and I am so happy for you!!!!

mopar
Posts: 1950
Joined: May 2003

So sorry to hear both of you are going through so much.  Making these decisions is not easy, is it?  Doctors really don't even have all of the answers, and it always comes down to doing the best you can with the info you have.  Are you on Tamoxifen/inhibitor as well?  I do have concerns about the side affects.  I am postmenopausal, so the so-called 'hot flashes' would be familiar to me.  But I've read about other problems that can occur with those meds.  But whatever I must do, I will do.

Sending many prayers to you and your sister, for healing and better days ahead.  Thank you so much for taking the time to respond to my post.

Monika

Kiss

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network